Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 189, NWS Wilmington, OH

July 24, 2012Clark County, Miami County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 24, 2012, 10:56 AM EDT for Clark County, Miami County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 10:56 AM EDT (14:56 UTC)
Expired
Jul 24, 2012, 11:30 AM EDT
In force
34 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Clark County, OH, Miami County, OH

The radar

The Cincinnati radar (KILN), 68 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 10:35 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1858 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WUUS51 KILN 241456
SVRILN
OHC023-109-241530-
/O.NEW.KILN.SV.W.0189.120724T1456Z-120724T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1056 AM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLARK COUNTY IN WEST CENTRAL OHIO...
  MIAMI COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1130 AM EDT.

* AT 1055 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
  FARRINGTON...MOVING SOUTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TROY...
  NEW CARLISLE...
  ENON...

IN ADDITION...CASSTOWN...GRAYSON...HAVEN VIEW...STATE ROUTE 41 AT
STATE ROUTE 235...BROWN...NORTH HAMPTON...BRANDT AND PARK LAYNE ARE
NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 42 AND 54...
I-75 BETWEEN MILE MARKERS 74 AND 82...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.

&&

LAT...LON 4009 8403 4004 8404 4004 8397 3984 8376
      3986 8405 3988 8405 3988 8408 4013 8434
      4019 8413
TIME...MOT...LOC 1456Z 325DEG 45KT 4010 8416

$$


BINAU
2 follow-up statements
052 
WWUS51 KILN 241507
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1107 AM EDT TUE JUL 24 2012

OHC023-109-241530-
/O.CON.KILN.SV.W.0189.000000T0000Z-120724T1530Z/
CLARK OH-MIAMI OH-
1107 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR SOUTHEASTERN MIAMI AND WESTERN CLARK COUNTIES...

AT 1103 AM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
CASSTOWN...MOVING SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW CARLISLE AND ENON.

IN ADDITION...STATE ROUTE 41 AT STATE ROUTE 235...BROWN...NORTH
HAMPTON...BRANDT...PARK LAYNE...MEDWAY...CRYSTAL LAKES AND
DONNELSVILLE ARE NEAR THE PATH OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 42 AND 54...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4009 8403 4004 8404 4004 8397 3984 8376
      3986 8405 3988 8405 3989 8409 4007 8426
      4013 8407
TIME...MOT...LOC 1507Z 325DEG 45KT 3998 8406

$$


BINAU
008 
WWUS51 KILN 241524
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1124 AM EDT TUE JUL 24 2012

OHC023-109-241534-
/O.EXP.KILN.SV.W.0189.000000T0000Z-120724T1530Z/
CLARK OH-MIAMI OH-
1124 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIAMI AND WESTERN
CLARK COUNTIES WILL EXPIRE AT 1130 AM EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 PM EDT.

LAT...LON 4009 8403 4004 8404 4004 8397 3984 8376
      3986 8405 3988 8405 3989 8409 4007 8426
      4013 8407
TIME...MOT...LOC 1524Z 325DEG 45KT 3980 8391

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:39 AM EDT, 17 minutes earlier.

Area forecast discussion, Jul 24, 10:39 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1039 AM EDT TUE JUL 24 2012

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH ACROSS OUR AREA TODAY...HELPING TO
ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL THEN
LIFT BACK NORTH ACROSS THE REGION AS A WARM FRONT WEDNESDAY. A
WEAK LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT BACK ACROSS THE
OHIO VALLEY THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST CHANGES THIS MORNING INVOLVE RAISING POPS AND THREAT FOR
SEVERE WEATHER.

A COLD FRONT WILL CONTINUE TO SAG SOUTHWARD INTO THE REGION FROM
THE NORTH TODAY. MAIN DILEMMA WILL BE CURRENT MCS CLUSTER PUSHING
SE INTO THE NW CWFA PER RADAR MOSAIC. CLUSTER COULD PRODUCE SOME
SVR THUNDERSTORMS AS IT PUSHES SE. MAIN THREAT WILL BE DAMAGING
WINDS. SPC HAS DECIDED TO GO WITH A SMALL SEVERE THUNDERSTORM
WATCH FOR PARTS OF THE AREA IN ADVANCE OF THIS CLUSTER UNTIL 19Z
WITH HIGH PWATS NEAR AND IN EXCESS OF 2 INCHES...HEAVY RAIN WILL
ALSO OCCUR...BUT WITH MODERATE SHEAR IN THE MID LEVELS...AND STORM
MOTIONS IN THE 30 TO 40 MPH...FLOODING SHOULD BE LIMITED.

PCPN SHOULD EXIT THE SE CWFA BETWEEN 18Z AND 20Z AND THEN FOCUS
WILL SHIFT TO OUR SW FOR POSSIBLE THUNDERSTORM REDEVELOPMENT ALONG
THE FRONT WHERE INSTABILITY IS FORECAST TO BE THE GREATEST.

AS FOR TEMPERATURES...IT WILL BE VARY TRICKY GIVEN CURRENT CLOUD
COVER AND EXPECTED RAINFALL ACRS MUCH OF THE REGION THROUGH EARLY
AFTN. HAVE PRETTY MUCH LEFT HIGHS AS IS...RANGING FROM THE UPPER
80S TO LOWER 90S...BUT THIS WILL HAVE TO BE WATCH AS THE DAY GOES
ON. SO...DESPITE HEAT INDICES REACHING NEAR 100 DEGREES IN THE
SOUTHWEST...WILL CONTINUE TO HOLD OFF ON HEAT HEADLINES THERE
GIVEN THE HIGH VARIABILITY OF CLOUDS AND TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD LATE THIS
EVENING...FINALLY STALLING ACROSS THE EXTREME SOUTHERN ZONES LATE
TONIGHT. WITH THE LOSS OF DAYTIME HEATING...HAVE FORECAST A LULL
IN ANY PRECIPITATION TO START OFF TONIGHT. ADDITIONAL ELEVATED
SHOWERS WITH A POSSIBLE THUNDERSTORM COULD FIRE OFF AGAIN LATE
TONIGHT ALONG THE FRONTAL BOUNDARY. THIS ACTIVITY COULD LINGER
INTO THE DAY WEDNESDAY AS THE FRONT BEGINS TO LIFT NORTHEASTWARD
ACROSS THE OHIO VALLEY AS A WARM FRONT. TEMPERATURES WILL ONCE
AGAIN BE PROBLEMATIC FOR WEDNESDAY AS THE NAM SUGGESTS A WARM POOL
OF 25C AT 850 HPA NOSING INTO OUR AREA LATE IN THE AFTERNOON. IF
WE CAN CLEAR OUT IN THE WAKE OF THE WARM FRONT...IT IS LIKELY
THAT THE CURRENT FORECAST TEMPERATURES WILL HAVE TO BE ADJUSTED
UPWARD. EITHER WAY...WE WILL LIKELY SEE FURTHER HEAT HEADLINES
FOR THE AREA.

WEDNESDAY NIGHT APPEARS WELL CAPPED AND HAVE KEPT ANY POPS OUT FOR
THAT PERIOD. A SHORTWAVE PASSING BY TO OUR NORTH WILL DRAG A COLD
FRONT SOUTHEASTWARD TOWARD OUR AREA THURSDAY NIGHT. CONVECTION
WILL DEVELOP OUT AHEAD OF THIS FRONT AND LOOKS TO ARRIVE IN OUR
FORECAST AREA LATE THURSDAY INTO EARLY FRIDAY. MODELS STILL HAVE
SLIGHTLY VARYING TIMING FOR THIS CONVECTION. SO HAVE OPTED WITH A
BLEND OF THE FASTER NAM...AND SLOWER ECMWF.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE S/W DOESNT SWING THRU UNTIL FRIDAY...SO THIS SHOULD STALL THE
MOVEMENT OF THE FRONT EWD AND SHOULD KICKOFF ADDITION CONVECTION
ON FRIDAY. WENT WITH THE HIGHER POPS IN THE E ON FRIDAY.

WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY INTO SUNDAY. LOOKS LIKE A
WRMFNT MIGHT BE PUSHED OUT OF THE PLAINS INTO THE REGION FOR
MONDAY...BRINGING ANOTHER CHANCE OF PCPN.

FOR TEMPERATURES...LOOKS LIKE THURSDAY WITH BE THE HOTTEST DAY WITH
THE REGION WARM SECTORED. USED A BLEND OF ECMWF/HPC GUIDANCE...WHICH
PUTS HIGHS ON THU IN THE LOWER TO MID 90S. TEMPERATURES FALL BACK
INTO THE UPPER 80S FRIDAY DUE TO THE CLOUD COVER AND CONVECTION. THE
WEEKEND TEMPERATURES LOOK TO STAY IN THE MID TO UPPER 80S.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS HAVE FILLED IN ACROSS NORTHERN INDIANA
THIS MORNING...NOW PUSHING INTO PARTS OF WESTERN OHIO. THE LATEST
HI-RES MODELS ARE ALL OVER THE PLACE ON EXACTLY HOW TO HANDLE
THIS...RANGING FROM QUICKLY WEAKENING PCPN BY MID MORNING...TO
HANGING ON TO PCPN WELL INTO THIS AFTERNOON. JUST BASED ON RADAR
TRENDS...THINK PCPN SHOULD HANG ON AT LEAST FOR THE FIRST FEW
HOURS OF THE TAFS SO WILL PLAY THEM ACCORDINGLY. AFTER THAT...WILL
BANK ON A BIT OF A LATE MORNING LULL IN THE PCPN AND CUT THINGS
OFF...ALTHOUGH CONFIDENCE IS NOT TERRIBLY HIGH WITH THAT. MEANWHILE...A
COLD FRONT IS SAGGING DOWN INTO THE AREA THROUGH THIS AFTERNOON
AND THERE IS QUITE A BIT OF UNCERTAINTY AS TO HOW REMNANTS OF
ONGOING PCPN WILL INTERACT WITH THIS FRONT. IF CURRENT CLOUDS AND
PCPN ARE ABLE DISSIPATE...WE MAY BE ABLE TO DESTABILIZE ENOUGH
THROUGH THIS AFTERNOON TO GET SOME REDEVELOPMENT ALONG/AHEAD OF THE
FRONT. WOULD THINK THE BEST CHANCE FOR THIS WOULD BE ACROSS OUR
SOUTHWEST AND WILL COVER THAT THREAT WITH JUST A VCTS DUE TO THE
UNCERTAINTY. IT LOOKS LIKE THE FRONT WILL BEGIN TO LIFT BACK TO
THE NORTH OVERNIGHT TONIGHT AND AS WE START TO GET SOME INCREASING LOW
LEVEL JET DYNAMICS...THINK WE COULD ALSO SEE SOME SHOWER OR
THUNDERSTORM DEVELOPMENT LATE TONIGHT.

OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY AND THEN AGAIN THURSDAY
AFTERNOON INTO FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN/LATTO
NEAR TERM...HICKMAN/LATTO
SHORT TERM...LATTO
LONG TERM...SITES
AVIATION...JGL
Hazardous weather outlook, Jul 24, 5:06 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT TUE JUL 24 2012

INZ050-KYZ100-OHZ026-034-035-042>046-051>056-060>065-071>074-080>082-
088-250915-
WAYNE-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-
HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
506 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ058-059-066-073>075-080-KYZ089>099-OHZ070-077>079-250915-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-BUTLER-HAMILTON-CLERMONT-BROWN-
506 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. IF THESE STORMS
DEVELOP LATER IN THE DAY...THEN TEMPERATURES MAY CLIMB INTO THE
MIDDLE 90S. THIS WOULD HELP PRODUCE HEAT INDICES REACHING THE 100
DEGREE MARK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

TEMPERATURES ON WEDNESDAY WILL CLIMB INTO THE MIDDLE 90S AND
PERHAPS EVEN THE UPPER 90S. THIS WILL COMBINE WITH DEWPOINTS IN
THE LOW 70S TO PRODUCE HEAT INDICES AROUND 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 6:14 AM EDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 AM EDT TUE JUL 24 2012

INZ050-058-241100-
FAYETTE IN-WAYNE IN-
614 AM EDT TUE JUL 24 2012

...A STRONG THUNDERSTORM WILL AFFECT WAYNE AND NORTHERN FAYETTE
COUNTIES THROUGH 700 AM EDT...

AT 609 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 14 MILES
NORTHWEST OF FRANKLIN...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...DUBLIN...
CAMBRIDGE CITY...FOUNTAIN CITY AND CENTERVILLE.

ALSO...FRANKLIN...ECONOMY...WILLIAMSBURG...MOUNT AUBURN...
JACKSONBURG...GREENS FORK...BENTONVILLE AND EAST GERMANTOWN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3979 8531 3980 8523 3987 8522 3988 8521
      4000 8521 4001 8482 3988 8482 3959 8529
      3966 8531

ASL
Special weather statement, Jul 24, 6:46 AM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EDT TUE JUL 24 2012

INZ050-058-059-066-OHZ060-070-241130-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-BUTLER OH-PREBLE OH-
646 AM EDT TUE JUL 24 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PREBLE...
NORTHWESTERN BUTLER...SOUTHERN WAYNE...FAYETTE...FRANKLIN AND UNION
COUNTIES THROUGH 730 AM EDT...

AT 643 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BEESONS...
MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
LIBERTY...WEST COLLEGE CORNER...BROOKVILLE AND OXFORD.

ALSO...METTEL FIELD...WATERLOO...PHILOMATH...BUNKER HILL...
ABINGTON...SPRINGERSVILLE...BOSTON AND CLIFTON ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.

LAT...LON 3980 8529 3979 8523 3982 8523 3991 8501
      3981 8490 3949 8463 3935 8521 3978 8531
      3979 8531

ASL
Special weather statement, Jul 24, 7:36 AM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
736 AM EDT TUE JUL 24 2012

INZ066-074-KYZ091>093-OHZ070-077-241215-
FRANKLIN IN-DEARBORN IN-KENTON KY-BOONE KY-CAMPBELL KY-BUTLER OH-
HAMILTON OH-
736 AM EDT TUE JUL 24 2012

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF THE TRI-STATE
THROUGH 815 AM EDT...

AT 730 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM ON THE OHIO
AND INDIANA STATE LINE NEAR SCIPIO...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HARRISON...BRIGHT...
ROSS...HIDDEN VALLEY...CLEVES...FOREST PARK...MOUNT HEALTHY...NORTH
COLLEGE HILL...FINNEYTOWN...CHEVIOT...WYOMING AND BURLINGTON.

ALSO...ALERT...MILLVILLE...LOGAN...LAYHIGH...WEST HARRISON...PLEASANT
RUN...PLEASANT RUN FARM AND GRANDVIEW ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3911 8438 3898 8474 3939 8499 3952 8471

BINAU
Special weather statement, Jul 24, 7:39 AM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
739 AM EDT TUE JUL 24 2012

OHZ034-042-043-051-241215-
DARKE OH-MERCER OH-MIAMI OH-SHELBY OH-
739 AM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SHELBY...WESTERN
MIAMI...SOUTHWESTERN MERCER AND DARKE COUNTIES THROUGH 815 AM EDT...

AT 730 AM EDT...RADAR INDICATED SEVERAL STRONG THUNDERSTORMS WEST OF
CELINA TO NEAR GREENVILLE...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. HENRY...UNION
CITY...ANSONIA...VERSAILLES...PLEASANT HILL...NEW MADISON...
GREENVILLE...COVINGTON...BRADFORD AND ARCANUM.

ALSO...NORTH DAYTON...ROSE HILL...BURKETTSVILLE...COSMOS...NEW
WESTON...NORTH STAR...ROSSBURG AND OSGOOD ARE NEAR THE PATH OF THESE
STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4003 8421 3991 8444 3992 8479 3995 8481
      4056 8481 4063 8473

BINAU
Special weather statement, Jul 24, 9:00 AM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 AM EDT TUE JUL 24 2012

OHZ043-044-051-052-241330-
CHAMPAIGN OH-LOGAN OH-MIAMI OH-SHELBY OH-
900 AM EDT TUE JUL 24 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...NORTHERN
MIAMI...SOUTHWESTERN LOGAN AND WESTERN CHAMPAIGN COUNTIES THROUGH 930
AM EDT...

AT 858 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SIDNEY...
MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIQUA...TROY...ST.
PARIS AND URBANA.

ALSO...LOCKINGTON...PEMBERTON...QUINCY...PLATTSVILLE...FARRINGTON...
BALLOU...FLETCHER AND CARYSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4002 8365 4004 8403 4003 8404 4004 8431
      4035 8437 4038 8406

BINAU
Special weather statement, Jul 24, 10:06 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 AM EDT TUE JUL 24 2012

INZ050-OHZ034-035-042-043-241445-
WAYNE IN-AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
1006 AM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL AFFECT WESTERN
SHELBY...MERCER...NORTHERN DARKE...SOUTHWESTERN AUGLAIZE AND
NORTHEASTERN WAYNE COUNTIES THROUGH 1045 AM EDT...

AT 1000 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS OVER EAST
CENTRAL INDIANA...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS AS THEY PUSH INTO WEST CENTRAL OHIO.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CELINA...FORT
RECOVERY...COLDWATER...ST. HENRY...UNION CITY...NEW BREMEN...
MINSTER...ANSONIA...FORT LORAMIE...FOUNTAIN CITY AND VERSAILLES.

ALSO...WABASH...TAMA...MONTEZUMA...NORTH DAYTON...CARTHAGENA...
BULKHEAD...ROSE HILL AND COSMOS ARE NEAR THE PATH OF THESE STRONG
THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4038 8425 3980 8506 4001 8513 4001 8482
      4066 8481 4074 8466

BINAU

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:36 AM EDTSpecial Weather StatementILNHamilton39 min
Jul 24, 7:39 AM EDTSpecial Weather StatementILNDarke36 min
Jul 24, 8:09 AM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby36 min
Jul 24, 9:00 AM EDTSpecial Weather StatementILNMiami, Shelby30 min
Jul 24, 10:06 AM EDTSpecial Weather StatementILNDarke, Mercer39 min
Jul 24, 10:26 AM EDTSevere Thunderstorm WarningILNDarke, Mercer34 min
Jul 24, 10:49 AM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble26 min
Jul 24, 11:13 AM EDTSevere Thunderstorm WarningILNButler, Greene, Miami, Montgomery, Preble, Warren32 min
Jul 24, 11:22 AM EDTSevere Thunderstorm WarningILNClark, Clinton, Fayette, Greene23 min
Jul 24, 11:34 AM EDTSevere Thunderstorm WarningILNBrown, Clermont, Clinton, Highland, Warren26 min
Jul 24, 11:42 AM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren48 min
Jul 24, 12:03 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Highland, Warren27 min
Jul 24, 12:22 PM EDTAreal Flood AdvisoryILNClermont, Hamilton, Warren83 min
Jul 24, 12:23 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Scioto37 min
Jul 24, 12:25 PM EDTSevere Thunderstorm WarningILNBrown, Clermont50 min
Jul 24, 3:35 PM EDTHeat AdvisoryILNAdams, Brown, Butler, Clermont, Clinton, Darke and 6 more28 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.